Alert archive / Colorado / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 142, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 7, 2016, 11:44 PM MDT for Lincoln County, Washington County, Colorado. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2016, 11:44 PM MDT (05:44 UTC)
- Expired
- Jul 8, 2016, 12:30 AM MDT
- In force
- 46 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
Counties Lincoln County, CO, Washington County, CO
The radar
The Denver radar (KFTG), 117 km from the middle of the area, began a volume at 05:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 5.7 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 324 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 3096 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
463
WUUS55 KBOU 080544
SVRBOU
COC073-121-080630-
/O.NEW.KBOU.SV.W.0142.160708T0544Z-160708T0630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
1144 PM MDT THU JUL 7 2016
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL WASHINGTON COUNTY IN NORTHEASTERN COLORADO...
NORTHEASTERN LINCOLN COUNTY IN EAST CENTRAL COLORADO...
* UNTIL 1230 AM MDT
* AT 1144 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
THURMAN...OR 20 MILES NORTHWEST OF FLAGLER...MOVING SOUTHEAST AT
10 MPH.
HAZARD...PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES.
* LOCATIONS IMPACTED INCLUDE...
THURMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3957 10316 3937 10316 3951 10339 3959 10338
3965 10323 3957 10300
TIME...MOT...LOC 0544Z 303DEG 9KT 3955 10325
HAIL...1.50IN
WIND...<50MPH
$$
GIMMESTAD1 follow-up statement
484
WWUS55 KBOU 080630
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1230 AM MDT FRI JUL 8 2016
COC073-121-080639-
/O.EXP.KBOU.SV.W.0142.000000T0000Z-160708T0630Z/
WASHINGTON CO-LINCOLN CO-
1230 AM MDT FRI JUL 8 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WASHINGTON AND
NORTHEASTERN LINCOLN COUNTIES WILL EXPIRE AT 1230 AM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
CONTINUES IN THE AREA AROUND AND SOUTH OF THURMAN. A SMALL STREAM
FLOOD ADVISORY IS IN EFFECT FOR THAT AREA UNTIL 315 AM.
LAT...LON 3957 10316 3937 10316 3951 10339 3959 10338
3965 10323 3957 10300
TIME...MOT...LOC 0628Z 303DEG 9KT 3955 10325
$$
GIMMESTADWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 8:46 PM MDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jul 7, 8:46 PM MDT, 2 hours 58 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 846 PM MDT THU JUL 7 2016 .UPDATE... Issued at 846 PM MDT Thu Jul 7 2016 Convection has cleared the northeastern plains, but another round is developing farther south near the Palmer Divide into Lincoln county. These storms seem to be splitting, with a couple of these expected to move farther north into Elbert and Northern Lincoln counties later this evening. Enough moisture and instability for a threat of one or two severe storms as well with large hail and damaging winds. That activity should decrease shortly after midnight but can't rule out a couple storms lingering later due to low level jet aiding low level moisture convergence on the eastern plains. Will continue to monitor overnight. On Friday, higher low level moisture and CAPE values potentially reaching 2500-3500 J/Kg over the eastern plains will bring a few severe storms with very large hail, damaging winds, and heavy rainfall. Isolated tornado also possible especially along any boundaries. At this time, main severe weather threat would be from just east and southeast of Denver onto the eastern Colorado plains. && .SHORT TERM...(This evening through Friday) Issued at 350 PM MDT Thu Jul 7 2016 Patch work of convection/weak t-storms forming along a instability/ shear axis tailing along the Wyoming/Colorado border at this time has made very slow southward progress past few hours. Models show little additional progress rest of this afternoon and storms firing along this axis expected to remain below severe criteria. Although gusts to 40kts and dime to nickle size hail a low probability. North of this area of convection...air is drier and cooler with north-northwesterly sfc winds. South of this line...sfc winds primarily east-southeasterly with slightly higher dewpoints. By this evening...northern convection should wrap up well before midnight about where it is now. Overnight...models show a resurgence in easterly/upslope flow on the plains in the wake of the passing trough. 50s dewpoints across swrn Nebraska/wrn Kansas spread westward into the CWA overnight potentially resulting in extensive low cloud coverage on the plains by late tonight. May see spotty drizzle and fog...but more of an exception than the rule. Influx of moisture sets the stage for a potentially active weather day on the plains tomorrow afternoon. On Friday...low clouds on the plains should gradually erode from west to east through the morning allowing for strong heating by late morning. Model then show a mid-level disturbance rotating over the top of the resident upper ridge and over NE Colorado by mid to late afternoon. Sfc based and mean layer CAPES on the plains jump after 20z along a line from NE Weld County to wrn Elbert County. It is along this axis that the chance for storms will be greatest tomorrow afternoon with hail...strong gusts and locally heavy rainfall a reasonable bet. Models indicating mean layer PW values in the 1.0 to 1.4 inches east of the I-25 corridor. Sfc has most of eastern Colorado in a slight risk area tomorrow. So large hail and damaging wind also a possibility along the slowly eastward propagating trough axis. Elsewhere...storm chances much lower in the high country where air much drier and more stable. Highs tomorrow 1-3deg c warmer in the wake of today's short wave passage. .LONG TERM...(Friday night through Thursday) Issued at 350 PM MDT Thu Jul 7 2016 Upper ridging is over the CWA Friday night and Saturday with weak westerly flow aloft. The synoptic scale energy is benign Friday night through Saturday night, then weak upward energy is expected Sunday and Sunday night. Normal drainage winds are progged Friday night, then east and southeasterlies on Saturday. There is more drainage flow Saturday night, then downsloping Sunday. For moisture, there is some convective related cloudiness Friday evening, then again late day Saturday, and less late day Sunday. Precipitable water values are in the 0.35 inch west to 1.25 inch for the far eastern border Friday evening. They range from 0.40 inch west to 1.00 inch east late day Saturday and late day Sunday. Models have significant cape values over the eastern half of the plains Friday evening, less for late day Saturday, and pretty high again late day Sunday. Lapse rates are pretty steep over most of the CWA all the three late day periods. For pops will go with 10-40%s Friday evening, highest over the far east, then 10-30%s late day Saturday and 10-20%s late day Sunday. For temperatures, Saturday's highs are 0-2 C warmer than Friday's. Sunday's highs are 0-1 C warmer than Saturday's. For the later days, Monday through Thursday, models have an upper trough move across the CWA Monday afternoon into the evening. Tuesday through Thursday, west- northwesterly flow aloft is progged for the CWA. There is not much moisture and temperatures look to be a tad below seasonal normals. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 846 PM MDT Thu Jul 7 2016 Main storm threat late this evening should hold just south of the Denver metro area airports, but could affect southeast approach gates near Limon til around 06Z. Other potential weather impact would be stratus 10Z-15Z, but flow is turning rather rapidly to a more southerly direction by morning which is not too favorable. Still a low chance of ceilings developing near 3000 feet but odds favor VFR conditions prevailing. Storm coverage expected to increase after 21Z Friday with strong or severe storms possible along and east of the best moisture, which could hold near or just east of KDEN and KAPA. && .BOU Watches/Warnings/Advisories... None. && UPDATE...Barjenbruch SHORT TERM...Baker LONG TERM...RJK AVIATION...Barjenbruch
Hazardous weather outlook, Jul 7, 10:51 AM MDT, 12 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1051 AM MDT THU JUL 7 2016 COZ030>051-081700- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1051 AM MDT THU JUL 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT AN ISOLATED THUNDERSTORM OR TWO MAY FORM LATE THIS AFTERNOON NEAR THE NORTHERN COLORADO BORDER. BRIEF MODERATE RAINFALL AND WIND GUSTS TO AROUND 40 MPH ARE POSSIBLE WITH THESE WEAKLY ORGANIZED STORMS. OTHERWISE IT WILL BE COOLER TODAY BEHIND A DRY COLD FRONT WHICH PASSED THROUGH THE AREA EARLIER THIS MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS FROM FRIDAY THROUGH SUNDAY...MAINLY IN THE MOUNTAINS AND OVER THE PALMER DIVIDE. SUNDAY AFTERNOON MAY ALSO SEE SOME SHOWERS DEVELOP OVER THE EASTERN PLAINS. MODERATE RAINFALL...WIND GUSTS UP TO 40 MPH AND SOME HAIL WILL BE POSSIBLE EACH DAY. IT APPEARS THAT DRIER WEATHER WILL RETURN FOR THE FIRST HALF OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. BAKER/KALINA
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 10:15 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 45 min |
| Jul 7, 10:58 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 62 min |
| Jul 7, 11:17 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 43 min |
| Jul 7, 11:57 PM MDT | Severe Thunderstorm Warning | BOU | Douglas, Elbert | 48 min |
| Jul 8, 12:19 AM MDT | Areal Flood Advisory | BOU | Lincoln, Washington | 3 hr |
| Jul 8, 12:36 AM MDT | Severe Thunderstorm Warning | BOU | Washington | 39 min |
| Jul 8, 2:57 AM MDT | Special Weather Statement | BOU | Arapahoe | 63 min |
| Jul 8, 3:02 PM MDT | Special Weather Statement | BOU | Weld | 28 min |
| Jul 8, 3:48 PM MDT | Special Weather Statement | BOU | Phillips | 27 min |
| Jul 8, 4:06 PM MDT | Special Weather Statement | BOU | Morgan | 24 min |
| Jul 8, 4:13 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Morgan, Weld | 32 min |
| Jul 8, 4:20 PM MDT | Areal Flood Advisory | BOU | Logan, Phillips | 85 min |
| Jul 8, 4:51 PM MDT | Areal Flood Advisory | BOU | Logan, Morgan, Weld | 84 min |
| Jul 8, 5:46 PM MDT | Areal Flood Advisory | BOU | Logan, Phillips | 119 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.